# SDR B90A20170509001

- Difficulty date: May 9, 2017
- Submitted: June 21, 2017
- Operation: General aviation
- Aircraft: N417TS
- Make and model: Diamon DA 42
- Aircraft serial: 42AC017
- Aircraft time: 1,574 hours
- Engine: Austro E4
- Engine time: 1,188 hours
- Propeller: Mtprop MTV6A
- System (JASC): 6123 · Propeller Feathering/Reversing
- Part: Governor
- Part number: P87716
- Part serial: 08G741FD
- Condition: Sticking
- Location: Right Engine
- Part time: 1,554 hours
- Stage of operation: CR
- How discovered: C
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

DURING A ROUTINE PART 61 TRAINING FLIGHT, THE RIGHT ENGINE WAS INTENTIONALLY SHUTDOWN TO DEMONSTRATE INFLIGHT RESTARTS.   AFTER A NORMAL SHUTDOWN AND SECURING PROCEDURE, THE ENGINE MASTER SWITCH WAS SWITCHED BACK TO THE ON IAW THE CHECKLIST.  USUALLY THIS WOULD DRIVE THE PROPELLER OUT OF FEATHER, AND THE RESTART PROCEDURE COULD BE CONTINUED.  THE CFI NOTICED THAT THE PROPELLER DID NOT UNFEATHER, AND THEY ATTEMPTED SEVERAL TROUBLESHOOTING PROCEDURES.  IT WAS THEN DECIDED TO RETURN  TO DEPARTURE UTILIZING A SINGLE-ENGINE. AFTER TROUBLESHOOTING THE PROPELLER ISSUE, IT WAS DETERMINED THAT THE GOVERNOR WAS "STICKING" AND NOT ALLOWING THE PROP TO MOVE FROM FEATHER. THE GOVERNOR WAS REPLACED WITH NEW UNIT.  ALL OPS CHECKS WERE NORMAL AND THE AIRCRAFT WAS RETURNED TO SERVICE.
